Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Videx and Diarrhea
Jun 29, 2000

I just started a new combo of Videx, Zerit, and Agenerase a week and half ago. Just like when I was on Combivir/Viracept, I have developed diarrhea almost 2 weeks into treatment. Before I assume the culprit was Viracept and this time I believe it's Videx... based on previous postings. First, is it ok to take more than 4 caplets a day of Immodium? Second, the new formulation of Videx... when will that be available to take and will it also taste better? Thanks for you expert advice.

Response from Dr. Henry

The Agenerase can also cause diarrhea which is sometimes amendable to calcium supplements or oat bran. You don't define diarrhea but 1-2 loose stools/day is often seen with ddI. Sometimes that will decrease with time. Sometimes the liquid formulation (ie 400 mg in 20 ml of the antacid of your choice) is better tolerated. A once a day enteric capsule that seems to be better tolerated is in the approval pipeline so try to hold on if the regimen is otherwise working for you. Keith Henry, M.D.



Previous
viramune
Next
New diarrhea medication?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement